Skip to content
My WebMD Sign In, Sign Up
leg pain/muscle cramping with chemo
avatar
olathegal posted:
My sister is currently undergoing chemo. She is having a lot of leg pain and muscle cramps. Any ideas for help. Is this common?
Reply
 
avatar
sadblossom responded:
I can not answer about Chemo, I didn't have that. But I can say
that sense I was put on Arimidex I have had more than my share of leg pain and cramps. In my legs, stomache muscles, in my arms, in my shoulders and even in my neck. I am told is from the Arimidex. So..............I would think that Chemo would be doing that even worse than Arimidex probably. She may try easy leg stetches before she gets out of bed each morning. I do that. I do easy 'push ups' standing up against the shower walls. And I try to walk off the leg cramps, THEN put them on a heating pad. These things work for me a lot. Maybe she could give them a try.
I iwsh her the best and hope it gets better soon, if not consult her care team.
God Bless!
Pat~sadblossom
 
avatar
judyfams replied to sadblossom's response:
I had chemo and did not have leg and muscle pain. Your sister's pain might be related to the kinds of chemo she is on and the frequency of her chemo treatments. You did not mention her chemo "cocktail" so we would be guessing if we tried to analyze her problem.

If chemo is the ONLY new medicine she is on since getting these leg pains and she is sure it is due to the chemo, then the only person who can help her is her oncologist.

I would strongly suggest that she call him immediately and discuss these symptoms with him. NOBODY should endure any extra pain and discomfort as a result of undergoing breast cancer treatments. If this is not a chemo related problem then your sister needs to find out why she is experiencing leg pains.

Please let us know what she finds out as her information might also help others.

Judy
 
avatar
brcansur responded:
Hello I am sorry to hear your sister has to go through this fight but maybe I can help with her leg pain and cramps. I too had them when going through chemo, I was told by a friend that had just finished her treatment that the more I walked around the house the better I would feel. I tried it and it worked the more I moved the better I felt and the cramping would ease up for me. I would get the pains and cramps for about 7 days really bad after my chemo but if I got up and moved around some it only lasted really bad for about 3 to 4 days then eased up. I am sorry to say they do not go totally away but ease up a lot the more you move around. If you sit or lay down a lot it hurts more. There is a lot in the chemo that is killing the cancer so therefore it makes our bady hurt all over. We just have to do our best to keep our strength up by eating something every few hours drinking a lot of fluids and moving to keep our muscles moving and working. All of this will help her feel better faster it helped me a lot even though I did not feel like doing any of it I knew it would make me feel better. I hope this helps you and your sister. My prayers are with you and your family best of luck to your sister and feeling better soon.I will send some of my angel hugs to you both.
Roberta
 
avatar
jenna291 replied to brcansur's response:
I can totally relate to the leg pain! My leg pain and cramping was when I was having taxol infusions, and lasted for several months afterwards, sometimes so severe I would cry out. I found that stretching gently before getting out of bed helped a bit, as the cramping ws always worse first thing in the morning. I also tried stretching at night and not sitting in one position too long helped a lot. Moving around as much as possible seems to be very important at keeping the cramping to a minimum. I would also rub my legs (like massaging) them at night, whhich would feel good. The pain and cramping lessened over time, but I can relate to you Pat with Ariimex and muscle aches and pains! I have been taking that for about 18 months and when I least expect it the aching starts. Things you lean along the way.... prayers and best wishes for the least amountof discomfort possible to your sister! Jenna


Helpful Tips

Radiation Burns
I had terrible burns over 2/3rds of my breast after 7 weeks of radiation & I was miserable. Here is what I did. The doctor told me to ... More
Was this Helpful?
14 of 18 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Breast Cancer Center